Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 5, 2017, 4:11 PM CDT for 4 counties in Wisconsin. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 4:11 PM CDT (21:11 UTC)
- Expired
- Aug 5, 2017, 5:30 PM CDT
- In force
- 79 min
- Issued by
- NWS Green Bay, WI
Counties Calumet County, WI, Portage County, WI, Waushara County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 75 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
885
WWUS83 KGRB 052111
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
411 PM CDT SAT AUG 5 2017
WIZ035>038-045-048>050-052230-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Waushara WI-Wood WI-Portage WI-
411 PM CDT SAT AUG 5 2017
...THUNDERSTORMS WITH HEAVY RAINFALL LATE THIS AFTERNOON...
At 407 PM CDT, Doppler radar was tracking strong thunderstorms from
around Whiting to Oshkosh to New Holstein, moving southeast at 20
mph. Heavy rainfall and winds in excess of 30 mph will be possible
with these storms.
Locations impacted include...
Oshkosh, Stevens Point, Waupaca, Wautoma, Menasha, Berlin, Chilton,
Redgranite and Whiting.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8931 4407 8960
4425 8960 4425 8993 4463 8960 4396 8765
4389 8770 4389 8816 4394 8816 4394 8840
4389 8840
TIME...MOT...LOC 2107Z 297DEG 17KT 4443 8962
$$
KieckbuschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:42 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 5, 2:42 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 242 PM CDT Sat Aug 5 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 241 PM CDT Sat Aug 5 2017 Latest radar images indicated scattered showers and a few storms continued to develop across the area this afternoon. Latest meso plots indicated surface base capes of 600 to 800 J/KG but the mixed layer capes were only 200 J/KG. Expect scattered showers and storms to continue for the remainder of the afternoon into early this evening, before ending by mid to late evening. Some of the storms could still produce gusty winds to 40 mph and small hail along with locally heavy rain. Later tonight, patchy fog may restrict visibilities, especially across portions of north-central and northeast Wisconsin. On Sunday, expect mostly cloudy skies and increasing chances for showers and storms during the day. Severe thunderstorms are not expected. Otherwise, did not stray far from guidance for lows tonight or highs on Sunday. .LONG TERM...Sunday Night Through Saturday Issued at 241 PM CDT Sat Aug 5 2017 Mostly seasonable weather is in store for northern and central Wisconsin with northwest upper flow and a few shortwave troughs moving through at times. A surface low moving across the northern Ohio Valley Sunday night will probably stay far enough south to keep most of the showers south of the forecast area but kept a chance of showers in the Fox Valley. Then it looks like surface high pressure moves into the Upper Midwest and Great Lakes with pleasant summer weather Monday and Tuesday. An upper trough approaches the region Wednesday as a weak surface cold front moves slowly south. It should be able to produce showers and thunderstorms across the north Wednesday afternoon and evening and across the rest of the area Wednesday night and Thursday. Stronger upper support arrives Friday and Saturday, with the models suggesting the formation of a closed low over northern Minnesota or Upper Michigan Friday night. There could be considerable rain and wind across the western Great Lakes next Saturday and Sunday, but there is a lot of uncertainty, so not smart to be too specific at this point. && .AVIATION...for 18Z TAF Issuance Issued at 1132 AM CDT Sat Aug 5 2017 Scattered cumulus clouds along with scattered showers and some thunderstorm activity can be expected across the region this afternoon into early this evening. Some of the stronger storms could produce wind gusts to around 30 knots, small hail and brief heavy rain. The showers and storms should end by mid to late evening. Later tonight, some patchy fog and low clouds are expected to develop across portions of central and north-central Wisconsin. Any low clouds and fog should burn off by mid morning on Sunday. More showers and storms expected late Sunday morning and Sunday afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......RDM AVIATION.......Eckberg
Hazardous weather outlook, Aug 5, 11:29 AM CDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1129 AM CDT Sat Aug 5 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061630- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1129 AM CDT Sat Aug 5 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms this afternoon and early this evening. While severe weather is not expected, some storms could produce wind gusts to 40 mph and small hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is also a slight chance of thunderstorms Sunday afternoon and evening. Severe weather is not expected. Thunderstorms are possible at times during the middle of next week, but conditions do not appear favorable for severe weather during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-061630- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1129 AM CDT Sat Aug 5 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms this afternoon into early this evening. Severe weather is not expected, but some storms could produce wind gusts over 30 knots. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is also a slight chance of thunderstorms on Sunday afternoon and evening. Severe weather is not expected. Thunderstorms are possible at times during the middle of next week, but conditions do not appear favorable for severe weather during this period. The storms will pose a hazard to boaters on the lake and bay. Eckberg/RDM
In the hours before
Special weather statement, Aug 5, 2:53 PM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Green Bay WI 253 PM CDT Sat Aug 5 2017 WIZ022-040-074-052130- Door-Kewaunee-Southern Oconto County- 253 PM CDT Sat Aug 5 2017 Showers and a few thunderstorms will produce heavy rain and gusty winds as they move across southern Oconto county and the southern bay into Kewaunee and southern Door counties. A quick half inch to inch of rain is possible in a few locations. RDM
Special weather statement, Aug 5, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
411 PM CDT SAT AUG 5 2017
WIZ035>038-045-048>050-052230-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Waushara WI-Wood WI-Portage WI-
411 PM CDT SAT AUG 5 2017
...THUNDERSTORMS WITH HEAVY RAINFALL LATE THIS AFTERNOON...
At 407 PM CDT, Doppler radar was tracking strong thunderstorms from
around Whiting to Oshkosh to New Holstein, moving southeast at 20
mph. Heavy rainfall and winds in excess of 30 mph will be possible
with these storms.
Locations impacted include...
Oshkosh, Stevens Point, Waupaca, Wautoma, Menasha, Berlin, Chilton,
Redgranite and Whiting.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8931 4407 8960
4425 8960 4425 8993 4463 8960 4396 8765
4389 8770 4389 8816 4394 8816 4394 8840
4389 8840
TIME...MOT...LOC 2107Z 297DEG 17KT 4443 8962
KieckbuschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:26 PM CDT | Small Craft Advisory | GRB | 6 hr | |
| Aug 5, 4:32 PM CDT | Special Weather Statement | GRB | Oconto | 58 min |
| Aug 5, 5:29 PM CDT | Special Weather Statement | GRB | Oconto | 46 min |
| Aug 5, 6:03 PM CDT | Special Weather Statement | GRB | Brown | 57 min |
| Aug 5, 6:07 PM CDT | Special Weather Statement | GRB | Brown | 53 min |
| Aug 5, 6:24 PM CDT | Special Weather Statement | GRB | Brown | 51 min |
| Aug 5, 6:39 PM CDT | Special Weather Statement | GRB | Kewaunee | 36 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.